Alert archive / California / Gale Warnings in 2024
Gale Warning 34, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jun 6, 2024, 3:03 AM PDT. It took effect at Jun 6, 2024, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2024, 3:03 AM PDT (10:03 UTC)
- In effect from
- Jun 6, 2024, 3:00 PM PDT
- Expired
- Jun 7, 2024, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
864 WHUS76 KEKA 061003 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 303 AM PDT Thu Jun 6 2024 PZZ450-061815- /O.CAN.KEKA.SE.W.0024.000000T0000Z-240606T2200Z/ /O.NEW.KEKA.SC.Y.0065.240606T1003Z-240607T0400Z/ Pt St George to Cape Mendocino out 10 nm- 303 AM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 40 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-061815- /O.CON.KEKA.SE.W.0024.000000T0000Z-240606T2200Z/ /O.NEW.KEKA.GL.W.0034.240606T2200Z-240607T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 303 AM PDT Thu Jun 6 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 14 feet. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PDT this afternoon. For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-061600- /O.CON.KEKA.GL.W.0033.000000T0000Z-240606T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 303 AM PDT Thu Jun 6 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds around 25 kt with gusts up to 35 kt and seas 12 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-061600- /O.CON.KEKA.GL.W.0033.000000T0000Z-240606T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 303 AM PDT Thu Jun 6 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
874 WHUS76 KEKA 061602 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Thu Jun 6 2024 PZZ475-070015- /O.EXP.KEKA.GL.W.0033.000000T0000Z-240606T1600Z/ /O.EXB.KEKA.SE.W.0024.000000T0000Z-240607T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PDT Thu Jun 6 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-070015- /O.EXP.KEKA.GL.W.0033.000000T0000Z-240606T1600Z/ /O.EXB.KEKA.SC.Y.0065.000000T0000Z-240607T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 902 AM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until noon PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-070015- /O.CON.KEKA.SE.W.0024.000000T0000Z-240606T2200Z/ /O.CON.KEKA.GL.W.0034.240606T2200Z-240607T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PDT Thu Jun 6 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 14 feet. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PDT this afternoon. For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-070015- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-240608T0400Z/ Pt St George to Cape Mendocino out 10 nm- 902 AM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
314 WHUS76 KEKA 062206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 PM PDT Thu Jun 6 2024 PZZ470-070615- /O.EXP.KEKA.SE.W.0024.000000T0000Z-240606T2200Z/ /O.CON.KEKA.GL.W.0034.000000T0000Z-240607T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Thu Jun 6 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 11 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-070615- /O.CON.KEKA.SE.W.0024.000000T0000Z-240607T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Thu Jun 6 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-070615- /O.CON.KEKA.SC.Y.0065.000000T0000Z-240607T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 306 PM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until noon PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-070615- /O.CON.KEKA.SC.Y.0065.000000T0000Z-240608T0400Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
666 WHUS76 KEKA 070403 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 903 PM PDT Thu Jun 6 2024 PZZ470-071000- /O.CON.KEKA.GL.W.0034.000000T0000Z-240607T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 903 PM PDT Thu Jun 6 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-071000- /O.CON.KEKA.SE.W.0024.000000T0000Z-240607T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 903 PM PDT Thu Jun 6 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-071215- /O.CON.KEKA.SC.Y.0065.000000T0000Z-240607T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 903 PM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until noon PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-071215- /O.CON.KEKA.SC.Y.0065.000000T0000Z-240608T0400Z/ Pt St George to Cape Mendocino out 10 nm- 903 PM PDT Thu Jun 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
106 WHUS76 KEKA 070953 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 AM PDT Fri Jun 7 2024 PZZ470-071800- /O.EXP.KEKA.GL.W.0034.000000T0000Z-240607T1000Z/ /O.EXB.KEKA.SE.W.0024.240607T1000Z-240607T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 AM PDT Fri Jun 7 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Very steep and hazardous seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-071800- /O.EXT.KEKA.SE.W.0024.000000T0000Z-240607T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 AM PDT Fri Jun 7 2024 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-071800- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-240609T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 253 AM PDT Fri Jun 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-071800- /O.CON.KEKA.SC.Y.0065.000000T0000Z-240608T0400Z/ Pt St George to Cape Mendocino out 10 nm- 253 AM PDT Fri Jun 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jun 5, 3:20 PM PDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 3:20 PM PDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
320 PM PDT Wed Jun 5 2024
.SYNOPSIS...High pressure and hot interior temperatures will
continue through Thursday. This pattern will bring major heat
risk to interior valleys, especially in Lake County. Otherwise
typical summer weather will continue into the weekend.
&&
.DISCUSSION...High pressure will remain over the area through
Thursday, bringing hot temperatures to the interior. Heat risk
will be greatest in Lake County and NE Trinity where the strong
inversion will help keep overnight low temps in the lower to mid
70s. Such prolonged heat will be sufficient to pose a risk to
anyone without effective cooling and/or adequate hydration. Thus,
a heat advisory remains in effect for Lake County through Thursday
evening. The heat will begin to moderate on Friday, but high
temperatures will remain above early June averages; 80-84F.
Model soundings continue to indicate inverted-V profiles and
high amounts of buoyant energy and deep adiabatic lapse rates
associated with strong diurnal heating on Thursday. Convective
inhibition diminishes on Thu, but a strong mid level cap will
probably keep this energy from being realized. LFC's are expected
to be quite high, 7-10kft, and any storms that develop will be
tied to the highest terrain of NE Trinity late in the afternoon
and early evening.
Interior temperatures will moderate over the weekend as the marine
layer deepens in response to a splitting 500mb trough. Interior
temperatures will most likely remain above early June normals for
interior Mendocino, Trinity and Lake. Average high temps are
80-84F for the warmest interior valleys. Interior heat is then
forecast to return early next week as 500mb heights and anomalies
increase again. There is still a great deal variability with the
evolution of the weekend trough. The southern branch of the split
may develop into a cut-off and pump higher PWATs into the area
from the south. Interior storms are not 100% out of the question
this weekend and early next week, but at this point there are no
definitive signs for storms and for now will lean heavily toward
the National Blend of Models (NBM) guidance. DB
&&
.AVIATION...Scattered coastal stratus is lingering downwind of
Trinidad to the north point of Cape Mendocino as northerly winds
increase offshore. Remaining low ceilings expected to scatter out
for mostly VFR conditions along the north coast this afternoon
with scattered haze/mist possible, especially at ACV. CEC will be
most exposed to 15-20 knot gusts forecast to further pick up late
this afternoon. HREF is indicating a swift return to IFR ceilings
late tonight with the development of a southerly wind reversal
beginning around Humboldt Bay. ACV will likely experience reduced
ceilings as early as midnight as marine stratus pushes onshore.
Model guidance indicates higher probabilities of IFR visibility's
<1SM beginning before sunrise and persisting through late morning,
while CEC is less likely to become inundated for more than a few
hours around 6- 7am. A similar pattern expected to ensue, wherein
increasing northerlies and daytime heating scatter coastal stratus
and break the marine inversion in the afternoon. JMM
&&
.MARINE...As high pressure continues to build into the west coast,
narrow expansion fans extending lee of southern OR and Cape
Mendocino are expected to produce near-gale force wind gusts this
afternoon into Thursday, beginning in the southern waters before
expanding into the northern outer waters.
Although gale criteria remains fairly marginal and localized, the
addition of a large long period NW swell is already elevating wave
heights to 12-14 feet at 15 seconds across area waters. Combined
wave heights will continue to exceed 14-16 feet at 15 seconds early
Thursday in the southern waters and the northern outer waters as
locally generated wind waves persist. Current guidance indicates
gale gusts becoming concentrated in the far northern outer waters
early Friday before quickly diminishing. All zones are expected to
subside to sub-10 foot wave heights by late this week and early
weekend as the swell subsides. JMM
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement through Thursday morning for CAZ101-
103-104-109.
Heat Advisory until 8 PM PDT Thursday for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 3 PM PDT Thursday for PZZ450-
470.
Gale Warning until 9 AM PDT Thursday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:03 AM PDT | Small Craft Advisory | EKA | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.